Pennsylvania, 2006Tornado and Flash Flood in Pennsylvania, December 1, 2006
December 1, 2006 · NWS CTP · 25 events in 15 counties and zones
A strong cold front crossed central Pennsylvania during the afternoon of December 1st, 2006. Short lines of convection developed ahead of the main front, initiating much of the severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $2.2 million
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front crossed central Pennsylvania during the afternoon of December 1st, 2006. Short lines of convection developed ahead of the main front, initiating much of the severe weather. A number of severe thunderstorms were spawned, as very strong winds aloft were mixed down to the surface. The pre-frontal convection also spawned one tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Dec 1, 11:14 AM EST, 32 minutes earlier.
Area forecast discussion, Dec 1, 11:14 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1114 AM EST FRI DEC 1 2006
.SHORT TERM /THROUGH THIS AFTERNOON/...
ZONE TEXT AND WEATHER GRIDS VIA THE WEB UPDATED FOR ISSUANCE OF
SEVERE THUNDERSTORM WATCH 874 IN EFFECT UNTIL 6 PM. LINE OF HEAVY
SHRA/TSRA WITH EMBEDDED BOW ECHOES RACING NE AT 55 TO 60 MPH.
TIMING ON TRACK TO AFFECT THE WRN MTNS BETWEEN 16-18Z...THE
CENTRAL ZONES 18-19Z AND THE AREA EST OF THE SUSQ MAINSTEM 19-21Z.
&&
.PREV DISCUSSION...
/ISSUED 936 AM EST FRI DEC 1 2006/
SHORT TERM /THROUGH THIS EVENING/...
NARROW COLD FRONTAL RAIN BAND WITH VIRTUALLY NO LIGHTNING ATTM WAS
RACING TO THE NE AT AROUND 50 KT. SREF CAPE/AND NAM PRESSURE RISE
MAXS TARGET THE SOUTHERN HALF OF THE CWA THIS AFTERNOON FOR THE
GREATEST POTENTIAL OF SEVERE...CAPTURING THE GREATER PORTION OF
SPC/S MDT RISK OUTLOOK AREA.
ISSUED A ZONE/GRID UPDATE TO REFLECT THE POTENTIAL OF DAMAGING
WIND GUSTS WITH THE NCRFB...LATE THIS MORNING ACROSS THE WRN PENN
MTNS...AND DURING THE EARLY TO MID AFTERNOON ACROSS THE CENTRAL
MTNS AND SUSQ VALLEY.
REST OF THE PREVIOUS FCST LOOK IN PRETTY GOOD SHAPE.
PREV DISCUSSION...
/ISSUED 355 AM EST FRI DEC 1 2006/
SHORT TERM /TODAY THROUGH SUNDAY/...
STRENGTHENING LO PRES TRACKING TRACKING NORTHWRD THRU OHIO VALLEY
THIS AM. STEADY RAIN CONFINED TO AREA NORTH OF BAROCLINIC
ZONE...LEAVING PA MAINLY RAIN-FREE EARLY THIS AM. TRAILING COLD
FRONT WILL SWEEP THRU CENTRAL PA THIS AFTN...ACCOMPANIED BY HVY
SHWRS/TSTMS. MODEL CAPE VALUES SIGNIFICANT FOR TIME OF YEAR (ARND
500 J/KG)...COMBINED WITH TREMENDOUS SHEAR...SUPPORT THE MED RISK OF
SVR WX ISSUED BY SPC. LL SHEAR NR 50KTS ALSO SUGGESTS POSSIBILITY OF
ISOLATED TORNADOES.
HIGH PRECIP WATER VALUES COMBINED WITH VIGOROUS LIFT ALONG COLD
FRONT WILL LIKELY RESULT IN DOWNPOURS THAT COULD PRODUCE LOCALIZED
POOR DRAINAGE FLOODING. 1HR FFG VALUES EXCEED STORM TOTAL QPF OVR
MUCH OF THE REGION...SUGGESTING ANY FLASH FLOODING WOULD BE ISOLATED
AT BEST. HOWEVER...WILL LEAVE FFA IN TACT FOR NOW...WHICH MESHES
WELL WITH FLASH FLOOD WATCHES OF NEIGHBORING OFFICES.
HAVE EXPANDED HIGH WIND WARNING TO COVER ENTIRE CWA PER COORDINATION
WITH NEIGHBORING OFFICES. FEEL GREATEST THREAT OF DAMAGING WINDS
WILL BE WITH CONVECTION ASSOCIATED WITH COLD FRONT. HOWEVER...MODEL
SOUNDING DATA STILL SHOWS 50-60KT WIND AT TOP OF WELL MIXED BLYR
BEHIND FRONT...SO NON-CONVECTIVE GUSTS NR WARNING CRITERIA STILL
POSSIBLE INTO THE EVENING HOURS.
SCT LAKE EFFECT SNOW SHWRS WILL DEVELOP OVR THE MTNS THIS EVENING AS
MUCH COLDER AIR ARRIVES ON WESTERLY FLOW TONIGHT. LOW INVERSION
HEIGHTS...AND ABV FREEZING SFC TEMPS EARLY THIS EVENING...WILL KEEP
ACCUMS ON THE LIGHT SIDE. MTN -SHSN SHOULD TAPER TO FLURRIES ON
SATURDAY AS RIDGE OF HI PRES BUILDS TOWARD PA FROM THE WEST. FAIR
AND SEASONABLE CONDITIONS APPEAR LIKELY SUNDAY UNDER RIDGE.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
00Z MREF SHOWING POTENT S/WV ROUNDING BASE OF GRT LKS TROUGH EARLY
MONDAY. EXPECT MTN -SHSN TO ACCOMPANY PASSAGE OF THIS FEATURE.
HOWEVER...ASSOCIATED COASTAL LOW IS PROGGED BY NEARLY ALL ENSEMBLE
MEMBERS TO REMAIN TOO FAR EAST TO AFFECT PA. COLDEST AIRMASS OF
SEASON IS LIKELY TO BE DRAWN SOUTH IN WAKE OF S/WV EARLY NEXT WEEK.
MREF 850 TEMPS ARND -14C MONDAY SUGGEST HIGHS MAY REMAIN BLW
FREEZING OVR ALL BUT SUSQ VALLEY.
AVIATION...
ROUGH FLYING WEATHER OVER THE NEXT 24-36 HOURS AS BIG CHANGES ARE ON
THE WAY.
WARM FRONT STRETCHED ACROSS REGION EARLY THIS MORNING KEEPING MOST
AREAS VFR BUT MVFR STRATOCU BEGINNING TO MOVE INTO LOWER SUSQ AS
SOUTHERLY LOW LEVEL WINDS ARE ON THE INCREASE. THE STRATOCU WILL
SLOWLY LOWER AND SPREAD FURTHER WEST AND NORTH BY SUNRISE AND LLWS
WILL DEVELOP FOR MAINLY EASTERN 2/3 OF CWA. SCATTERED SHOWERS WILL
ALSO REDUCE VSBYS/CIGS LOCALLY EARLY...MAINLY IN THE NW. SURFACE
WINDS WILL START OUT LIGHT AND THEN INCREASE TO 10-20 KTS AND BECOME
GUSTY AFTER SUNRISE AS STRONGER WINDS MOVE IN ALOFT.
STRONG COLD FRONT ASSOCIATED WITH DEEPENING LOW WILL THEN SWEEP
ACROSS CENTRAL PA BETWEEN 16Z-20Z BRINGING MAINLY MVFR WITH SOME
BRIEF IFR CONDITIONS. RAIN WITH EMBEDDED TSTORMS WILL ACCOMPANY THE
FRONT...AND THE TSTORMS WILL BE CAPABLE OF LOCALLY STRONG WINDS AND
HEAVIER DOWNPOURS WHICH WILL SIGNIFICANTLY AFFECT AVIATION
INTERESTS. WINDS WILL SHIFT TO THE SOUTHWEST AND PICK UP TO
SUSTAINED 20-30 KTS WITH HIGHER GUSTS.
STRONG SOUTHWEST TO WEST WINDS CONTINUE BEHIND THE FRONT WHICH WILL
KEEP LLWS IN THE FORECAST AND USHER IN MUCH COLDER AIR. RAIN
SHOWERS WILL GRADUALLY CHANGE TO SNOW SHOWERS AS TEMPERATURES FALL
LATE THIS AFTERNOON AND THIS EVENING...WITH AERIAL COVERAGE OF
SHOWERS SLOWLY DIMINISHING. THIS WILL LEAD TO A GENERAL IMPROVING
OF CONDITIONS AT MOST TAF SITES EXCEPT FOR LOCAL REDUCTIONS TO
CIGS/VSBYS IN THE SHOWERS. LOWER CIGS/VSBYS MAY LAST THROUGH 12Z IN
THE HIGHER ELEVATION SITES OF KBFD/KJST.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FOR PAZ004>006-010>012-017>019-024>028-
033>037-041-042-045-046-049>053-056>059-063>066 UNTIL MIDNIGHT
SATURDAY.
FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028-
033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 10 PM
FRIDAY.
&&
SHORT TERM...LAMBERT
Hazardous weather outlook, Dec 1, 5:33 AM EST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
533 AM EST FRI DEC 1 2006
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-021045-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
533 AM EST FRI DEC 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL SWEEP THROUGH CENTRAL PENNSYLVANIA THIS
AFTERNOON...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. WIND GUSTS
AROUND 60 MPH ARE EXPECTED WITH SOME OF THESE STORMS. IN
ADDITION...THE HEAVY DOWNPOURS COULD CAUSE LOCALIZED FLASH
FLOODING. STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL LINGER
INTO THE EVENING AS MUCH COLDER AIR RUSHES INTO THE REGION.
HOWEVER...THE BEST CHANCE OF DAMAGING WINDS AND FLOODING WILL BE
WITH THE FRONTAL PASSAGE...WHICH SHOULD OCCUR AROUND NOON OVER THE
LAUREL HIGHLANDS AND NORTHWEST MOUNTAINS...AND AROUND 3 PM IN THE
SUSQUEHANNA VALLEY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Dec 1, 5:48 AM EST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
548 AM EST FRI DEC 1 2006
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-011800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
548 AM EST FRI DEC 1 2006
...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF CENTRAL
PENNSYLVANIA TODAY. A LINE OF HEAVY SHOWERS AND THUNDERSTORMS WILL
PUSH THROUGH CENTRAL PENNSYLVANIA BETWEEN NOON AND 3 PM. SOME OF
THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS AND AN ISOLATED
TORNADO IS EVEN POSSIBLE OVER THE REGION. STRONG...GUSTY WINDS WILL
PERSIST THROUGH THE EVENING AS MUCH COLDER AIR RUSHES INTO THE
STATE.
Special weather statement, Dec 1, 11:05 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1105 AM EST FRI DEC 1 2006
PAZ004-011700-
WARREN-
1105 AM EST FRI DEC 1 2006
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY BETWEEN
THROUGH NOON...
AT 1100 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES WEST OF
JAMESTOWN TO FRANKLIN...RACING TO THE NORTHEAST AT 55 TO 65 MPH. THE
THUNDERSTORMS WILL BE NEAR SPRING CREEK...GRAND VALLEY AROUND 1115
AM...YOUNGSVILLE...TIDIOUTE AROUND 1130 AM...WARREN...RUSSELL AROUND
1145 AM...KINZUA DAM AND SHEFFIELD AROUND NOON.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...STATE ROAD 59.
WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS LINE OF
THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FORECASTER: LAMBERT
Event by event
23 thunderstorm wind, 1 tornado, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Somerset
- When
- December 1, 11:46 AM EST
- Where
- Somerset County, Rockwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.920, -79.150
Thunderstorm winds knocked down trees in Rockwood and throughout Conemaugh Township.
Thunderstorm Wind, Clearfield
- When
- December 1, 12:10 PM EST
- Where
- Clearfield County, 2 mi SE of Burnside
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.800, -78.810
Thunderstorm winds knocked down trees over portions of Burnside Township.
Thunderstorm Wind, Cambria
- When
- December 1, 12:20 PM EST
- Where
- Cambria County, 3 mi N of Johnstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.370, -78.920
Thunderstorm winds knocked down trees in portions of Middle Taylor Township.
Thunderstorm Wind, McKean
- When
- December 1, 12:40 PM EST
- Where
- McKean County, 3 mi W of Smethport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.820, -78.390
Thunderstorm winds knocked down trees across Route 59 in Keating Township.
Thunderstorm Wind, Elk
- When
- December 1, 12:55 PM EST
- Where
- Elk County, St Marys to Johnsonburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.430, -78.580
Thunderstorm winds knocked down trees across portions of Route 255 between St. Marys and Johnsonburg.
Thunderstorm Wind, Clearfield
- When
- December 1, 12:56 PM EST
- Where
- Clearfield County, 4 mi SSE of Du Bois
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.070, -78.800
Thunderstorm winds knocked down trees and power lines in portions of Brady Township.
Thunderstorm Wind, Cambria
- When
- December 1, 1:15 PM EST
- Where
- Cambria County, 2 mi NE of Geistown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.320, -78.880
Thunderstorm winds knocked down trees in portions of Richland and Summerhill Townships.
Thunderstorm Wind, Clearfield
- When
- December 1, 1:20 PM EST
- Where
- Clearfield County, Westover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.750, -78.670
Thunderstorm winds knocked down trees in Westover.
Thunderstorm Wind, Northumberland
- When
- December 1, 2:44 PM EST
- Where
- Northumberland County, 0.5 mi S of Sunbury
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.860, -76.770
Thunderstorm winds knocked down trees along Route 147 south of Sunbury.
Thunderstorm Wind, Snyder
- When
- December 1, 2:45 PM EST
- Where
- Snyder County, Selinsgrove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.800, -76.850
Thunderstorm winds knocked down trees and wires throughout Selinsgrove.
Thunderstorm Wind, Perry
- When
- December 1, 3:44 PM EST
- Where
- Perry County, Blain
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.330, -77.500
Thunderstorm winds knocked down trees and power poles in Blain.
Thunderstorm Wind, Northumberland
- When
- December 1, 4:10 PM EST
- Where
- Northumberland County, Northumberland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.900, -76.800
Thunderstorm winds knocked down trees and wires in Northumberland.
Thunderstorm Wind, Dauphin
- When
- December 1, 4:13 PM EST to 4:20 PM EST
- Where
- Dauphin County, 2.5 mi SW of Halifax to 6.5 mi E of Halifax
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.444, -76.954
Thunderstorm winds produced a 8 mile long swath of damage from 2.5 miles southwest of Halifax, to 6.5 miles east of Halifax. Damage began near the intersection of Shammons School Road, about 1 mile east of the Susquehanna River, and ended in a wooded area of Jackson Township, about 1.5 miles east of Enders. The thunderstorm winds produced minor damage to several dozen homes, and downed thousands of trees.|Embedded in the damaging thunderstorm winds was a short lived F1 tornado.
Tornado, Dauphin
- When
- December 1, 4:14 PM EST to 4:16 PM EST
- Where
- Dauphin County, 1.3 mi SSW of Halifax to 1.4 mi SE of Halifax
- Rating
- F1
- Path length
- 1.5 mi
- Path width
- 75 yd
- Deaths
- 1 direct, 0 indirect
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 40.453, -76.930
A thunderstorm spawned an F1 tornado south of the town of Halifax in Dauphin county, as determined by a National Weather Service storm survey team. The tornado was embedded within a much larger area of downburst wind damage.|The tornado touched down near Route 147 about 1.3 miles south of Halifax. The tornado traveled northeast about 1.5 miles, before dissipating in a wooded area. Major damage was sustained by 4 businesses and 1 home. Moderate damage was sustained by 4 additional residences. Minor damage occurred to several dozen homes. Top winds were estimated between 100 and 110 mph, categorizing the storm as an F1.|Damages from the tornado were estimated at nearly 2 million dollars. There was one fatality caused by a tree falling onto a car.
Thunderstorm Wind, Northumberland
- When
- December 1, 4:18 PM EST
- Where
- Northumberland County, Sunbury
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.870, -76.770
Thunderstorm winds knocked down numerous trees in Upper Agusta Township.
Flash Flood, Northumberland
- When
- December 1, 4:20 PM EST to 5:45 PM EST
- Where
- Northumberland County, Northumberland
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.900, -76.800
Heavy rain caused flash flooding and the closure of numerous roads throughout Northumberland County.
Thunderstorm Wind, Northumberland
- When
- December 1, 4:30 PM EST
- Where
- Northumberland County, Rebuck
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.720, -76.720
Thunderstorm winds knocked down trees in Washington Township along Route 3010.
Thunderstorm Wind, Montour
- When
- December 1, 4:30 PM EST
- Where
- Montour County, Danville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.970, -76.600
Thunderstorm winds knocked down numerous trees.
Thunderstorm Wind, Columbia
- When
- December 1, 4:32 PM EST to 4:36 PM EST
- Where
- Columbia County, 4 mi W of Numidia to Berwick
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.880, -76.480
Thunderstorm winds produced a swath of damage about 2 miles wide, either side of Route 487 extending from near Knobels Park to Berwick. Trees and power poles were knocked down along this path. A roof was also torn off a barn in Almedia.
Thunderstorm Wind, Lebanon
- When
- December 1, 4:40 PM EST to 5:10 PM EST
- Where
- Lebanon County, Lebanon
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.330, -76.420
A line of thunderstorms with damaging winds moved across Lebanon County, knocking down trees throughout the county as it passed through.
Thunderstorm Wind, Schuylkill
- When
- December 1, 4:53 PM EST
- Where
- Schuylkill County, Minersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.680, -76.270
Thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, Schuylkill
- When
- December 1, 4:57 PM EST
- Where
- Schuylkill County, Schuykill Haven
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.620, -76.170
Thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, Schuylkill
- When
- December 1, 5:00 PM EST
- Where
- Schuylkill County, Hometown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.820, -75.970
Thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, York
- When
- December 1, 5:05 PM EST
- Where
- York County, Dallastown
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.900, -76.650
Thunderstorm winds damaged a trailer, and knocked down numerous trees.
Thunderstorm Wind, Lancaster
- When
- December 1, 5:10 PM EST
- Where
- Lancaster County, Maytown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 40.080, -76.580
Thunderstorm winds knocked down 2 chicken houses.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Tornado, Dauphin | 2006-12-01 | 50 | Female | Vehicle/Towed Trailer | Direct |
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, December 1, 20061 death · 7 injured · $10 million · 23 events
- Tornadoes and Damaging Winds in Pennsylvania, December 1, 20065 injured · $1.1 million · F2 · 14 events
- Winter Weather in Texas, December 1, 20061 death · 7 injured · $30,000 · 2 events
- High Wind in Pennsylvania, December 1, 20061 death · $10,000 · 71 kt wind · 36 events
- Damaging Winds and High Wind in New York, December 1, 20061 death · 67 kt wind · 21 events
- Winter Storm in Missouri, December 1, 2006$7.8 million · 29 events
- Blizzard in Wisconsin, December 1, 20061 death · 3 events
- Winter Storm in Illinois, December 1, 2006$4.5 million · 17 events
- Drought in Oklahoma, December 1 to 31, 2006$1.0 million · 42 events
- Tornado and Hail in Pennsylvania, December 1, 2006$645,000 · F1 · 27 events
- High Wind in Ohio, December 1, 20063 injured · $401,000 · 50 kt wind · 30 events
- High Wind and Strong Wind in Tennessee, December 1, 2006$660,000 · 67 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6250, 6260, 6256, 6264, 6262, 6261, 6266, 6267, 6268, 6269, 6301, 6322, 6363, 6358, 6324, 6374, 6326, 6330, 6300, 6371, 6367, 6368, 6369, 6372, 6373.